Alert archive / Montana / Winter Storm Warnings in 2014

Winter Storm Warning 8, NWS Missoula, MT

February 18, 2014Mineral County, Missoula County, Sanders County, Montana

NWS Missoula, MT issued this winter storm warning at Feb 18, 2014, 12:30 PM MST for Mineral County, Missoula County, Sanders County, Montana. It took effect at Feb 18, 2014, 4:00 PM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2014, 12:30 PM MST (19:30 UTC)
In effect from
Feb 18, 2014, 4:00 PM MST
Expired
Feb 19, 2014, 5:11 AM MST
In force
13 hr
Issued by
NWS Missoula, MT

Counties Mineral County, MT, Missoula County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 59 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2014-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2014-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WWUS45 KMSO 181930
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1230 PM MST TUE FEB 18 2014

MTZ004-191300-
/O.NEW.KMSO.WS.W.0008.140218T2300Z-140219T1300Z/
LOWER CLARK FORK REGION-
1230 PM MST TUE FEB 18 2014

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM MST WEDNESDAY FOR I-90 LOOKOUT PASS TO HAUGAN...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW FOR I-90 LOOKOUT PASS TO
HAUGAN...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM MST
WEDNESDAY.

* IMPACTS/TIMING: HEAVY SNOW IS EXPECTED TO DEVELOP OVER LOOKOUT
  PASS AND ALONG I-90 TO ABOUT HAUGAN LATE THIS AFTERNOON AND
  CONTINUE THROUGH MUCH OF THE NIGHT. SNOW RATES OF 1 TO 2 INCHES
  PER HOUR ARE LIKELY THIS EVENING AND THUS SUBSTANTIAL SNOW
  SHOULD ACCUMULATE ON THE ROAD SURFACE AT TIMES. ALSO, SOME
  BLOWING AND DRIFTING SNOW CAN BE EXPECTED OVER LOOKOUT PASS.
  VISIBILITIES SHOULD LOWER AT TIMES TO JUST A FEW HUNDRED FEET,
  ESPECIALLY OVER THE PASS.

* SNOW ACCUMULATIONS: AROUND ONE FOOT OF NEW SNOW IS EXPECTED OVER
  LOOKOUT PASS.

* WINDS: SOUTH WINDS 10 TO 20 MPH...SHOULD SHIFT TO WEST TO
  NORTHWEST WINDS 20 TO 30 MPH OVER LOOKOUT PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING.
STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE AT TIMES.

&&

$$
3 follow-up statements
222 
WWUS45 KMSO 182051
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
151 PM MST TUE FEB 18 2014

MTZ004-191300-
/O.CON.KMSO.WS.W.0008.140218T2300Z-140219T1300Z/
LOWER CLARK FORK REGION-
151 PM MST TUE FEB 18 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST
WEDNESDAY FOR I-90 LOOKOUT PASS TO HAUGAN...

A WINTER STORM WARNING FOR I-90 LOOKOUT PASS TO HAUGAN REMAINS IN
EFFECT UNTIL 6 AM MST WEDNESDAY. 

* IMPACTS/TIMING: HEAVY SNOW IS EXPECTED TO DEVELOP OVER LOOKOUT 
  PASS AND ALONG I-90 TO ABOUT HAUGAN LATE THIS AFTERNOON AND 
  CONTINUE THROUGH MUCH OF THE NIGHT. SNOW RATES OF 1 TO 2 
  INCHES PER HOUR ARE LIKELY THIS EVENING AND THUS SUBSTANTIAL 
  SNOW SHOULD ACCUMULATE ON THE ROAD SURFACE AT TIMES. ALSO... 
  SOME BLOWING AND DRIFTING SNOW CAN BE EXPECTED OVER LOOKOUT 
  PASS. VISIBILITIES SHOULD LOWER AT TIMES TO JUST A FEW HUNDRED 
  FEET... ESPECIALLY OVER THE PASS. 

* SNOW ACCUMULATIONS: AROUND ONE FOOT OF NEW SNOW IS EXPECTED 
  OVER LOOKOUT PASS. 

* WINDS: SOUTH WINDS 10 TO 20 MPH...SHOULD SHIFT TO WEST TO 
  NORTHWEST WINDS 20 TO 30 MPH OVER LOOKOUT PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING.
STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE AT TIMES.

&&

$$

MTZ002-043-191300-
/O.NEW.KMSO.WW.Y.0021.140219T0200Z-140219T1800Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
151 PM MST TUE FEB 18 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
11 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND SLICK ROADS...WHICH IS IN EFFECT FROM 7
PM THIS EVENING TO 11 AM MST WEDNESDAY.

* IMPACTS/TIMING: SNOW WILL DEVELOP THIS EVENING AND THEN DECREASE
  TO SCATTERED SNOW SHOWERS BY WEDNESDAY MORNING. COLDER
  TEMPERATURES OVERNIGHT WILL CAUSE SLUSH/WATER ON ROADS TO FREEZE
  AND CREATE SLICK ROAD CONDITIONS INTO WEDNESDAY MORNING. THE
  MOST SIGNIFICANT IMPACT SHOULD BE OVER MARIAS PASS WHERE
  OCCASIONAL HEAVY SNOW IS LIKELY ALONG WITH SOME BLOWING AND
  DRIFTING SNOW.  

* SNOW ACCUMULATIONS: 2 TO 5 INCHES VALLEYS AND 6 TO 9 INCHES
  ABOVE 4500 FEET.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 200
  BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90
  EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ005-006-009-MTZ006-191300-
/O.NEW.KMSO.WW.Y.0021.140219T0300Z-140219T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
WESTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS-
151 PM MST TUE FEB 18 2014 /1251 PM PST TUE FEB 18 2014/

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM MST /7 PM PST/
THIS EVENING TO 11 AM MST /10 AM PST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND SLICK ROADS...WHICH IS IN EFFECT
FROM 8 PM MST /7 PM PST/ THIS EVENING TO 11 AM MST /10 AM PST/
WEDNESDAY. 

* IMPACTS/TIMING: AREAS OF SNOW WILL DEVELOP THIS EVENING AND THEN
  INCREASE IN COVERAGE AND INTENSITY BY LATE EVENING INTO EARLY
  WEDNESDAY. THIS WILL CREATE SLICK DRIVING CONDITIONS AND LIMITED
  VISIBILITIES AT TIMES. IN ADDITION, COLDER TEMPERATURES ARE
  EXPECTED LATER TONIGHT CAUSING ANY REMAINING SLUSH/WET ROADS TO
  FREEZE UP. THE MOST SIGNIFICANT IMPACT SHOULD BE OVER LOLO AND
  LOST TRAIL PASSES WHERE OCCASIONAL HEAVY SNOW IS LIKELY ALONG
  WITH SOME DRIFTING SNOW.

* SNOW ACCUMULATIONS: 8 TO 12 INCHES IN THE MOUNTAINS ABOVE 4500
  FEET AND 3 TO 6 INCHES IN THE VALLEYS. 

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL 
  TO LOLO PASS...SHOUP...HIGHWAY 93 SULA TO LOST TRAIL PASS...
  LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
560 
WWUS45 KMSO 190250
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
750 PM MST TUE FEB 18 2014

MTZ004-191215-
/O.CON.KMSO.WS.W.0008.000000T0000Z-140219T1300Z/
LOWER CLARK FORK REGION-
750 PM MST TUE FEB 18 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST
WEDNESDAY FOR I-90 LOOKOUT PASS TO HAUGAN...

A WINTER STORM WARNING FOR I-90 LOOKOUT PASS TO HAUGAN REMAINS IN
EFFECT UNTIL 6 AM MST WEDNESDAY. 

* IMPACTS/TIMING: HEAVY SNOW WILL EXIST OVER LOOKOUT PASS AND
  ALONG I-90 TO HAUGAN THROUGH WEDNESDAY MORNING. SNOW RATES OF 1
  TO 2 INCHES PER HOUR WILL CAUSE SUBSTANTIAL SNOW ACCUMULATION ON
  THE ROADWAY. BLOWING AND DRIFTING SNOW AT LOOKOUT PASS COMBINED
  WITH VISIBILITY OF A MERE HUNDRED FEET WILL CREATE EXTREMELY
  DIFFICULT TRAVEL CONDITIONS. ELSEWHERE...A THIN VENEER OF
  VARIABLE SNOW AND ICE WILL BE PRESENT BY WEDNESDAY
  MORNING...PARTICULARLY WEST AND NORTH OF THOMPSON FALLS.

* SNOW ACCUMULATIONS: AROUND ONE FOOT OF NEW SNOW IS EXPECTED OVER
  LOOKOUT PASS. AROUND 6 INCHES NEAR HAUGAN. 1 TO 3 INCHES AT
  LOWER ELEVATIONS

* WINDS: SOUTH WINDS 10 TO 20 MPH...SHIFTING WEST 20 TO 30 MPH
  GUSTING TO 40 MPH OVER LOOKOUT PASS.

* VISIBILITY: LESS THAN ONE HALF MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING.
STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE AT TIMES.

&&

$$

MTZ001-003-191215-
/O.EXB.KMSO.WW.Y.0021.140219T0250Z-140219T1600Z/
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
750 PM MST TUE FEB 18 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR HAZARDOUS DRIVING CONDITIONS...WHICH IS IN
EFFECT UNTIL 9 AM MST WEDNESDAY.

* IMPACTS/TIMING: PERIODS OF LIGHT TO MODERATE SNOW WILL EXIST
  ACROSS LINCOLN COUNTY AND THE FLATHEAD VALLEY THIS EVENING
  THROUGH WEDNESDAY MORNING. HAZARDOUS TRAVEL CONDITIONS DUE TO
  SNOW AND ICE COVERED ROADS WILL DEVELOP SLOWLY OVERNIGHT.

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH...FLATHEAD LAKE...FLATHEAD 
  VALLEY... MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ002-043-191215-
/O.CON.KMSO.WW.Y.0021.000000T0000Z-140219T1800Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
750 PM MST TUE FEB 18 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY. 

* IMPACTS/TIMING: PERIODS OF MODERATE SNOW WILL BE PRESENT THROUGH
  WEDNESDAY MORNING. SLICK DRIVING CONDITIONS AND LIMITED
  VISIBILITY WILL EXIST AT TIMES. IN ADDITION...SLUSH/WET ROADS
  ARE LIKELY TO FREEZE AND CREATE HAZARDOUS CONDITIONS. THE MOST
  SIGNIFICANT IMPACT WILL BE OVER MARIAS PASS.

* SNOW ACCUMULATIONS: 6 TO 9 INCHES ABOVE 4500 FEET. 2 TO 5 INCHES
  AT LOWER ELEVATIONS.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 
  200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-
   90 EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ005-006-009-MTZ006-191215-
/O.CON.KMSO.WW.Y.0021.140219T0300Z-140219T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
WESTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS-
750 PM MST TUE FEB 18 2014 /650 PM PST TUE FEB 18 2014/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ WEDNESDAY. 

* IMPACTS/TIMING: AREAS OF SNOW THIS EVENING WILL INTENSIFY
  THROUGH EARLY WEDNESDAY. SLICK DRIVING CONDITIONS AND LIMITED
  VISIBILITY WILL EXIST AT TIMES. IN ADDITION...SLUSH/WET ROADS
  ARE LIKELY TO FREEZE AND CREATE HAZARDOUS CONDITIONS. THE MOST
  SIGNIFICANT IMPACT WILL BE OVER LOLO AND LOST TRAIL PASSES.

* SNOW ACCUMULATIONS: 8 TO 12 INCHES ABOVE 4500 FEET. 3 TO 6
  INCHES AT LOWER ELEVATIONS.

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL 
  TO LOLO PASS...SHOUP...HIGHWAY 93 SULA TO LOST TRAIL PASS...
  LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
727 
WWUS45 KMSO 191211
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
511 AM MST WED FEB 19 2014

MTZ004-191600-
/O.CAN.KMSO.WS.W.0008.000000T0000Z-140219T1300Z/
/O.EXB.KMSO.WW.Y.0021.140219T1211Z-140219T1600Z/
LOWER CLARK FORK REGION-
511 AM MST WED FEB 19 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND SLICK ROADS...WHICH IS IN EFFECT
UNTIL 9 AM MST THIS MORNING. 

* IMPACTS/TIMING: THE COMBINATION OF EXISTING ICY CONDITIONS DUE
  TO OVERNIGHT SNOWFALL AND THE ADDITION OF MORE SNOW THIS MORNING
  WILL PRESENT CONTINUED SLICK AND ICY ROADWAYS FOR THE MORNING
  COMMUTE. THIS WILL BE PARTICULARLY PROBLEMATIC FROM ST. REGIS TO
  LOOKOUT PASS.

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 2 INCHES THIS MORNING.

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ005-191600-
/O.EXB.KMSO.WW.Y.0021.140219T1211Z-140219T1600Z/
MISSOULA/BITTERROOT VALLEYS-
511 AM MST WED FEB 19 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND ICY ROADS...WHICH IS IN EFFECT
UNTIL 9 AM MST THIS MORNING. 

* IMPACTS/TIMING: A PERIOD OF RAIN LAST NIGHT WAS QUICKLY FOLLOWED
  BY PROGRESSIVELY COOLING TEMPERATURES AND WIND OVERNIGHT WHICH
  HAS LIKELY RESULTED IN ICY ROADWAYS. SOME LOCATIONS THROUGHOUT
  THE BITTERROOT VALLEY...SUCH AS HAMILTON...RECEIVED QUICK
  SNOWFALL OVER THE FALLEN RAIN WHICH MAY PRODUCE ADDITIONAL ICING
  CONCERNS THIS MORNING. AND ADDITIONAL SNOW SHOWERS WILL REMAIN
  POSSIBLE THROUGH AT LEAST 9AM WHICH COULD REDUCE VISIBILITY AND
  FURTHER EXACERBATE ICING CONCERNS.

* SNOW ACCUMULATIONS: GENERALLY LIGHT AMOUNTS OF LESS THAN HALF AN
  INCH OF EXPECTED. HOWEVER LOCATIONS UNDER STRONGER OR MORE
  PERSISTENT SHOWERS WILL SEE A VERY QUICK INCH OF SNOW. 

* LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ002-043-191800-
/O.CON.KMSO.WW.Y.0021.000000T0000Z-140219T1800Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
511 AM MST WED FEB 19 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH THIS
  MORNING RESULTING IN SLICK DRIVING CONDITIONS AND AT
  TIMES...LIMITED VISIBILITY. SLUSHY...WET ROADS ARE LIKELY TO
  HAVE FROZEN CREATING POTENTIALLY HAZARDOUS CONDITIONS. THE MOST
  SIGNIFICANT IMPACT WILL BE OVER MARIAS PASS.

* SNOW ACCUMULATIONS: 1 TO 2 INCHES ABOVE 4500 FEET. UP TO 1 INCH
  AT LOWER ELEVATIONS.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 
  200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-
   90 EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ005-006-009-MTZ006-191800-
/O.CON.KMSO.WW.Y.0021.000000T0000Z-140219T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
WESTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS-
511 AM MST WED FEB 19 2014 /411 AM PST WED FEB 19 2014/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
/10 AM PST/ THIS MORNING. 

* IMPACTS/TIMING: SNOW SHOWERS WILL CONTINUE TO AFFECT THE AREA
  THROUGH AT LEAST THIS MORNING. SLICK DRIVING CONDITIONS AND
  LIMITED VISIBILITY WILL EXIST AT TIMES WITH SLUSHY...WET ROADS
  HAVING LIKELY FROZEN OVERNIGHT TO CREATE POTENTIALLY HAZARDOUS
  CONDITIONS. THE MOST SIGNIFICANT IMPACT WILL BE OVER LOLO AND
  LOST TRAIL PASSES WHERE VERY HEAVY SNOW FELL OVERNIGHT AND
  PARTICULARLY ICY CONDITIONS EXIST.

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 2 INCHES ABOVE 4500 FEET
  WITH GENERALLY TRACE AMOUNTS UP TO AROUND 1 INCH AT LOWER
  ELEVATIONS.

* LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL 
  TO LOLO PASS...SHOUP...HIGHWAY 93 SULA TO LOST TRAIL PASS...
  LOLO PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ001-003-191600-
/O.CON.KMSO.WW.Y.0021.000000T0000Z-140219T1600Z/
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
511 AM MST WED FEB 19 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* IMPACTS/TIMING: LIGHT RAIN AND SNOW WHICH FELL OVERNIGHT HAVE
  LIKELY CREATED SOME ICY SPOTS ON AREA ROADWAYS AND MAY RESULT IN
  CHALLENGING DRIVING CONDITIONS THIS MORNING.

* SNOW ACCUMULATIONS: GENERALLY LESS THAN HALF AN INCH THROUGH
  THIS MORNING.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD...
  HIGHWAY 93 EUREKA TO WHITEFISH...FLATHEAD LAKE...FLATHEAD 
  VALLEY... MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 18, 3:53 AM MST, 8 hours 37 minutes earlier.

Area forecast discussion, Feb 18, 3:53 AM MST, 8 hours 37 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
353 AM MST Tue Feb 18 2014

.DISCUSSION...Some very persistent and aggressive convective snow
bands have developed overnight. These bands have been capable of
producing a very quick 1 to 3 inches of snow which have resulted
in rapid reductions in visibility and many roads becoming icy or
snow packed. As such have decided to keep all the previously
issued Advisories going while adding the Missoula/Bitterroot
Valley and eastern Lemhi County into the mix. Accumulations will
be highly variable (as is always the case with convective snow
bands) and at times may be impressive with locations directly
under the bands seeing upwards of several inches falling in a very
short period of time. These bands should start to show a
decreasing trend over the next 1 to 3 hours and come to an end
around 9am this morning.

This afternoon an impressive feed of Pacific moisture will start
to spread across northeast Washington and the Idaho panhandle. It
will likely bleed over into northwest Montana throughout the
afternoon, but with the greater impact and moisture to come over
the area this evening through Wednesday morning. This system bears
some similarities to the exiting one in that it has a rather
robust warm air push ahead of the cold front. The idea of rising
snow levels and breezy southerly winds are both supported by the
robust feed of warm, Pacific moisture and thus believe all but a
few select locations will likely see more rain than snow initially
with this system. Those more favored locations are located near
the Idaho border in NW Montana, including Heron, Yaak and Lookout
Pass. Winter Weather Advisories may be needed to further convey
the winter impacts expected to these locations and will let the
day shift make the final call. Other areas may need Advisories
during the overnight hours given the high amount of moisture
appearing in the models even in the cooler post frontal
environment. A repeat of overnight snow banding early Wednesday
morning may be possible should the latest model data prove true.
And these bands could persist or even reform on Wednesday under a
very unstable and moist northwest flow.

Model guidance continue to agree that the last in the current string
of moist weather systems will pass through the region Thursday into
Friday. One difference between this weather system and those of
the last week is that there will be much cooler air with the
upcoming system. Snow levels will be much lower and down to most
valley locations. Travel impacts are going to become more likely
as Thursday progresses with valley and mountain snow accumulations
by Friday morning. Behind the wave, northwesterly flow will keep
snow chances lingering through Friday and Saturday.

There is still agreement that arctic air will arrive on Sunday. Snow
chances are also possible with this arctic as a disturbance drops
out of Canada. Details are still a little uncertain with this
potential system, but confidence is increasing for cooler
temperatures and increased chances for snow Sunday into the
beginning of next week.

&&

.AVIATION...Banded snow showers will continue across much of west
central Montana and are expected to affect conditions at KMSO and
maybe even KBTM through 18/1600z. Brief but at times, dramatic
reductions in visibility and reductions in ceiling heights are to
be expected. However these poor conditions are expected to be
brief with improvement likely coming in less than 30 minutes.
There will be a relative lull in the weather through this
afternoon as far as aviation interests are concerned. But yet
another wet winter weather system will bring a mix of rain, snow
and wind to the region later tonight through Wednesday morning.
Additional impacts to aviation interests in the region are to be
anticipated as well as widely obscured terrain.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY until 9 AM MST this morning
     Bitterroot/Sapphire Mountains.

     WINTER WEATHER ADVISORY until 9 AM MST this morning
     Missoula/Bitterroot Valleys.

     WINTER WEATHER ADVISORY until 9 AM MST this morning Lower Clark
     Fork Region.

     WINTER WEATHER ADVISORY until 9 AM MST this morning
     Flathead/Mission Valleys...Kootenai/Cabinet Region.

     WINTER WEATHER ADVISORY until 9 AM MST this morning West Glacier
     Region.

     WINTER WEATHER ADVISORY until 9 AM MST this morning
     Potomac/Seeley Lake Region.

     WINTER WEATHER ADVISORY until 9 AM MST this morning
     Butte/Blackfoot Region.

ID...WINTER WEATHER ADVISORY until 8 AM PST this morning Northern
     Clearwater Mountains...Southern Clearwater Mountains.

     WINTER WEATHER ADVISORY until 9 AM MST this morning Eastern
     Lemhi County.

&&

Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoula

In the hours before

Local storm report, Feb 18, 10:39 AM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1039 AM MST TUE FEB 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     SNOW             2 N EVARO               47.06N 114.10W
02/18/2014  M3.9 INCH        MISSOULA           MT   TRAINED SPOTTER

            SNOW DURATION 12 HOURS OBSERVER LOCATION 2.7
            MI NNE OF EVARO

&&

NWS MISSOULA MT
IRIS SYSTEM
Local storm report, Feb 18, 10:47 AM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1047 AM MST TUE FEB 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     SNOW             KALISPELL               48.20N 114.31W
02/18/2014  M2.5 INCH        FLATHEAD           MT   PUBLIC

&&

NWS MISSOULA MT
IRIS SYSTEM
Local storm report, Feb 18, 10:51 AM MST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1051 AM MST TUE FEB 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     SNOW             1 S KALISPELL           48.17N 114.31W
02/18/2014  E3.0 INCH        FLATHEAD           MT   PUBLIC

            SNOW DURATION 12 HOURS

&&

NWS MISSOULA MT
IRIS SYSTEM

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 1:51 PM MSTWinter Weather AdvisoryMSOFlathead, Granite, Lake, Lincoln, Mineral, Missoula and 3 more19 hr

Nearby

Winter Storm Warnings in Montana, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.